facial erythemia,pigmentation from hydrea

Has anyone experienced facial skin changes such as erythemia or pigmentation, skin color spots, etc from long term on hydrea. Even with all the care one does and has been doing, does not prevent this. It is not "age spots"

I would like to read some comments on this. I have tried ACV (apple cider vinegar) which does work, but believe it has to be continuous.

appreciate all feed back

Adail

7 Replies

oldestnewest
  • My skin was a lot dryer while on hu, also my red veins on my face got worse. I'm on Anagrelide now, my hair isn't as dry on this. X

  • Yes,lots of dry patches...red etc....recently a patch was diagnosed carcinogenic,major op to remove....still healing,so don't ignore dry red patches as I did thinking it was just a side effect of P V,which it is of course.Best Wishes.

  • Unfortunately skin cancer is a listed side effect of Hydrea although it is rare. I had keratitis, probably a side effect. It is definitely not a good idea to ignore skin changes anywhere on your body. My haematologist at the time keratitis was diagnosed told me skin cancer was not a side effect of Hydrea so be your own advocate and ask to see a dermatologist and voice your concern

  • Recently had a mole biopsie , still waiting for results but the dermatologist, has given me some cream to apply to the dry red patches on my forehead and body called Efudix (Fluorouracil) have to use for three weeks no more, she told me to speak with my Haematologist this month to check that it is safe to use as I have ET so will wait and see what they have to say, but the red dry patches are annoying and only appeared a few months ago, I have been on Hydroxy for over three years now and have a really good diet, drinks loads of water, but wear makeup everyday, used Ester Lauder for years so do not think it is that, seems strange though.

    Jean

  • The skin on my face has recently changed....roseacea type symptoms...also last month had 3 biopsies done which resulted in 2 basal cell growths and 1 rodent ulcer.

    I have been on HU for 6 months and my skin and hair has certainly changed....trying to get a haematologist to agree is another matter!!

    Happy new year to all.

    Richard

  • I was on Hydroxy for about 30 years, in various doses to treat PV. For a lot of those years I had roscea, causing the face to be very flushed sometimes and pimples, which made shaving difficult/messy and lumpy occasionally. I was changrd to Ruxolitinib because of PV chaging to MF at thr end of 2013 and all these problems disappeared overnight, as did my swollen spleen!

    The question is, is it the Hydroxy or the PV?

    I wish everyone an improving health during 2017 and enjoy life as far as possible.

  • I do as well have the same problems with my skin. I've been on Hydroxy for 3 years. Never had any problems before. Lots of dark and red patches. Also my hair is so thin and limp. Muscle pain also.

You may also like...